Alert archive / Alabama / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 27, 2019, 1:29 PM CDT for Blount County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 27, 2019, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Blount County, AL
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402
WGUS54 KBMX 271829
FFWBMX
ALC009-272130-
/O.NEW.KBMX.FF.W.0003.190627T1829Z-190627T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
129 PM CDT Thu Jun 27 2019
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northeastern Blount County in central Alabama...
* Until 430 PM CDT.
* At 128 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. An additional one inch is possible. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Snead, McLarty, Brooksville and Strawberry.
LAT...LON 3421 8641 3417 8637 3413 8641 3413 8652
3415 8657 3417 8657 3419 8655 3422 8655
3423 8652 3425 8651 3425 8650 3426 8649
3426 8645
$$
86/MartinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 1:14 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 27, 1:14 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 114 PM CDT Thu Jun 27 2019 .UPDATE... Afternoon Update. && .SHORT TERM... Primary concern in the short-term period remains the MCS that continues to move southeast across northern Mississippi. Convection continues to develop along and near the cold pool outflow from the MCS and shower/thunderstorm activity is expected to continue to expand across our northwest counties into our central counties for the remainder of the afternoon and into the evening hours. A few remnant boundaries from convection yesterday have been providing surface convergence for additional convective development further east of the advancing MCS outflow. This activity will also continue to persist this afternoon and evening. Low clouds this morning helped to maintain some stability across our eastern counties and with exception for northern Blount County little convection has developed this afternoon across these areas. Despite ample instability, decent lapse rates and strong solar insolation, the lack of vertical wind shear and very light winds aloft are resulting in slow-moving showers and thunderstorms with generally brief opportunities to reach near severe limits with downbursts and hailstones. Overall, the potential for organized wide-spread severe storms remains low and this is the rationale for maintaining the marginal risk for severe storms across our northwest counties through mid evening. Expect shower and thunderstorm activity to continue to advance southeast across much of the forecast area this afternoon and evening with convection likely lingering through late evening. A few strong to severe storms will remain possible with most likely pulse in nature with a localized damaging wind and hail threat. As the cold pool advances southeast expect temperatures to fall into the 70's far northwest and expand southeast with time. Lows tonight will range from the mid 60's north to near 70 far south. 05 .LONG TERM... /Issued at 325 Am CDT/ Friday through Wednesday. No major changes were made to the long-term forecast tonight as the weak flow regime remains in place with a tropical airmass across the Southeast. As a result, typical summer temperature ranges are expected with 80s/90s for afternoon highs, and 60/70s for overnight lows. Diurnally driven PoPs are also expected with afternoon showers and thunderstorms as convective temperatures are reached. Obviously no one particular area favors the other after about Sun as small- scale features (such as antecedent outflow/theta-a boundaries) are rather unpredictable, though have tried to focus Fri/Sat PoPs on areas likely to have higher PWs. A couple meandering mesoscale vortex features are still likely to be across the region, along with an upper-level shortwave progged to evolve into a cut-off low which will rotate from the mid/lower Mississippi River Valley south then westward toward Texas by the weekend. These sorts of features will be a factor in specific spatial areas receiving more rainfall during this time as well, though after Sunday appear to be out of the picture. Nonetheless, slight chance to chance afternoon PoPs have been maintained through next week as Gulf moisture and warm summer weather is expected to continue, with warmest temperatures of the long-term (widespread 90s) trending by Mon/Tue. 40/Sizemore && .AVIATION... 18Z TAF Discussion. All eyes are on the southeastward advancing MCS entering into northwest Alabama this afternoon. TSRA was added in for TCL, BHM, and EET beginning as early as 19Z. Confidence is a bit shaky on exactly how far east the storms will progress, but seeing as how it is early in the afternoon with plenty of unstable air left to ingest, TSRA is also in the forecast for ANB and ASN for late afternoon. Shortly after sunset, storms should begin losing intensity and coverage, so left TSRA out for MGM and TOI. Amendments will be used as necessary to cover any sporadic development in the southeast. After activity weakens this evening, ceilings will rise leaving a deck of high clouds and VFR conditions through the remainder of this cycle. 86 && .FIRE WEATHER... Shower and thunderstorm activity will affect much of our northwest counties this afternoon with good chances for wetting rains across much of our northern and central counties through late this evening. High temperatures will remain near or slightly above normal through this week while minimum relative humidity values should remain in the 40 to 50 percent range with exception across the southeast where values may fall into the upper 30 percent range during the afternoon hours. Continued chances for isolated shower and thunderstorm activity is expected over the next several days. 05 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 90 67 89 68 / 80 30 20 30 10 Anniston 68 91 69 90 69 / 50 30 20 30 10 Birmingham 70 93 71 91 71 / 80 30 20 30 20 Tuscaloosa 70 93 72 92 72 / 80 30 20 30 20 Calera 68 91 69 90 70 / 60 20 20 30 20 Auburn 70 90 71 89 70 / 30 20 20 40 20 Montgomery 70 93 72 92 71 / 30 20 20 40 20 Troy 69 91 70 90 70 / 30 30 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 27, 1:21 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 121 PM CDT Thu Jun 27 2019 ALZ011>015-017>050-282130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 121 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe storms capable of producing damaging winds up to 60 mph and quarter sized hail. The threat area will be generally along and northwest of a line from Gadsden to Centreville to Linden. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this afternoon into this evening.
In the hours before
Special weather statement, Jun 27, 12:36 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1236 PM CDT Thu Jun 27 2019
ALZ013-271815-
Fayette AL-
1236 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
115 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff, or 7 miles southwest of Winfield, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winfield, Glen Allen, Gu-
Win, Bluff, Hubbertville, Bazemore and Wayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 8792 3392 8775 3389 8765 3371 8773
3379 8795 3386 8795
TIME...MOT...LOC 1736Z 299DEG 11KT 3386 8788
32/DavisSpecial weather statement, Jun 27, 12:53 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Birmingham AL 1253 PM CDT Thu Jun 27 2019 ALZ013-015-271830- Fayette AL-Walker AL- 1253 PM CDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALKER AND EASTERN FAYETTE COUNTIES UNTIL 130 PM CDT... At 1253 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Nauvoo to near Boley Springs. These storms were nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Jasper, Carbon Hill, Berry, Oakman, Kansas, Nauvoo, Eldridge, Boley Springs, West Corona, Cedrum Area, Holly Grove, The Wye, Lupton, Gamble, Corona, Townley and Walker County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3399 8729 3360 8737 3361 8762 3400 8761 TIME...MOT...LOC 1753Z 251DEG 3KT 3398 8748 3369 8753 32/Davis
Special weather statement, Jun 27, 12:55 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1255 PM CDT Thu Jun 27 2019
ALZ011-012-271845-
Marion AL-Lamar AL-
1255 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHERN
LAMAR COUNTIES UNTIL 145 PM CDT...
At 1255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Tremont to 6 miles west of
Weston to 6 miles west of Detroit. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hamilton, Detroit, Weston, Henson Springs, Byrd, Pine Springs, Bexar,
Pigeye, Marion County Public Lake, Shottsville, Rankin Fite Airport
and Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3432 8817 3431 8793 3430 8789 3403 8791
3388 8823
TIME...MOT...LOC 1755Z 298DEG 18KT 3430 8812 3413 8814 3404 8828
32/DavisSpecial weather statement, Jun 27, 12:56 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1256 PM CDT Thu Jun 27 2019
ALZ017-271830-
Blount AL-
1256 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
130 PM CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brooksville, or 8 miles south of Arab, moving southeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Blountsville, McLarty, Brooksville and Strawberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3421 8641 3417 8637 3409 8656 3413 8659
3417 8657 3419 8655 3422 8655 3423 8652
3424 8652 3425 8651 3425 8650 3426 8649
3426 8645
TIME...MOT...LOC 1756Z 320DEG 5KT 3420 8650
32/DavisSpecial weather statement, Jun 27, 1:12 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
112 PM CDT Thu Jun 27 2019
ALZ011>013-271900-
Fayette AL-Marion AL-Lamar AL-
112 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION...
NORTHWESTERN FAYETTE AND LAMAR COUNTIES UNTIL 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaverton to Bedford. Movement was
southeast at 35 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Winfield, Fayette, Vernon, Sulligent, Guin, Glen Allen, Kennedy,
Belk, Beaverton, Gu-
Win, Blooming Grove, Lamar County Airport, Crews, Bedford, Bluff,
Cody, Henson Springs, Wayside, Lamar County Public Lake and Bevill
State College Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3384 8824 3407 8804 3389 8769 3355 8792
3371 8826
TIME...MOT...LOC 1812Z 302DEG 31KT 3398 8803 3377 8820
32/DavisLocal storm report, Jun 27, 1:28 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 4 E FOWLER'S CROSSROADS 33.81N 87.59W
06/27/2019 E0.25 INCH FAYETTE AL BROADCAST MEDIA
PEA SIZE HAIL REPORT IN THE STUDDARD
CROSSROADS COMMUNITY IN FAYETTE COUNTY FROM
VIEWER. TIME APPROXIMATE.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:41 PM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Jun 26, 7:51 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
| Jun 26, 8:44 PM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Jun 26, 9:00 PM CDT | Special Weather Statement | BMX | Blount | 45 min |
| Jun 27, 10:58 AM CDT | Special Weather Statement | BMX | Marion | 32 min |
| Jun 27, 12:07 PM CDT | Special Weather Statement | BMX | Winston | 53 min |
| Jun 27, 12:11 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Jun 27, 12:29 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Jun 27, 12:36 PM CDT | Special Weather Statement | BMX | Fayette | 39 min |
| Jun 27, 12:53 PM CDT | Special Weather Statement | BMX | Walker | 37 min |
| Jun 27, 12:55 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Jun 27, 12:56 PM CDT | Special Weather Statement | BMX | Marshall | 34 min |
| Jun 27, 1:12 PM CDT | Special Weather Statement | BMX | Lamar | 48 min |
| Jun 27, 1:30 PM CDT | Special Weather Statement | BMX | Walker | 45 min |
| Jun 27, 1:35 PM CDT | Flash Flood Warning | BMX | Walker | 3 hr |
| Jun 27, 1:53 PM CDT | Special Weather Statement | BMX | Fayette, Pickens | 52 min |
| Jun 27, 1:56 PM CDT | Special Weather Statement | BMX | Walker | 49 min |
| Jun 27, 2:14 PM CDT | Special Weather Statement | BMX | Bibb | 31 min |
| Jun 27, 2:28 PM CDT | Special Weather Statement | BMX | Greene, Jefferson, Tuscaloosa | 47 min |
| Jun 27, 2:48 PM CDT | Special Weather Statement | BMX | Hale, Sumter | 42 min |
| Jun 27, 2:54 PM CDT | Special Weather Statement | BMX | Blount | 36 min |
| Jun 27, 3:14 PM CDT | Special Weather Statement | BMX | Bibb, Jefferson | 31 min |
| Jun 27, 3:23 PM CDT | Special Weather Statement | BMX | Hale | 52 min |
| Jun 27, 3:46 PM CDT | Special Weather Statement | BMX | Bibb, Perry | 44 min |
| Jun 27, 3:52 PM CDT | Special Weather Statement | BMX | Marengo | 53 min |
| Jun 27, 4:06 PM CDT | Special Weather Statement | BMX | Dallas, Perry | 54 min |
| Jun 27, 4:15 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jun 27, 4:33 PM CDT | Special Weather Statement | BMX | Cherokee | 27 min |
| Jun 27, 4:50 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 27, 5:00 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 45 min |
| Jun 27, 5:05 PM CDT | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 55 min |
| Jun 27, 5:13 PM CDT | Special Weather Statement | BMX | St. Clair | 32 min |
| Jun 27, 5:32 PM CDT | Special Weather Statement | BMX | Cherokee | 28 min |
| Jun 27, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 29 min |
| Jun 27, 5:54 PM CDT | Areal Flood Advisory | BMX | Cherokee | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.